MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPAQ CERE 1.5MMX2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPAQ CERE 1.5MMX2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10015230
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient age/date of birth, gender, weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Physical manufacturer name: codman and shurtleff inc, dba depuy synthes products, inc.(b)(4).The product lot number was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail, was not reported.It was not reported if the product is available for evaluation and testing and it has not been received to date.Additional information will be submitted within 30 days of receipt.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
A report from the field indicated that the green ¿system ready¿ light did not illuminate when the 1.5 mm x 2 cm deltapaq (cdf10015230/unk lot) coil was connected to the enpower detachment control box (dcb).There was no report of consequence or impact to the patient.It was not reported if the product will be returned for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
(b)(4).Complaint conclusion: a report from the field indicated that the green ¿system ready¿ light did not illuminate when the 1.5mm x 2cm deltapaq (cdf10015230/unk lot) coil was connected to the enpower detachment control box (dcb).There was no report of consequence or impact to the patient.Multiple attempts to obtain additional information were unsuccessful.A non-sterile 1.5mm x 2cm deltapaq was received inside of a pouch.Visual inspection was performed on the returned device.The device positioning unit (dpu) and hub connector were undamaged.The resheathing tool was undamaged.The introducer was found zipped and undamaged.The device was then examined under a microscope.The v-notch of the resheathing tool was seen undamaged.The articulating joint was seen present and intact.No damage was noted to the embolic coil.The distal outer sheath was not softened, indicating that the resistance heating coil had not been heated and the detachment process had not been initiated.The resistance of the device was measured with multimeter and found within specification.The device was then connected to a lab sample enpower detachment control box (b)(4) (dcb) with a lab sample enpower control cable and the power was turned on.The ¿system ready¿ light illuminated.The embolic coil was immersed in warmed enzyme solution and the ¿detach¿ button was pressed.The embolic coil detached.The manufacturing record evaluation (mre) cannot be performed since the lot number was not provided.The customer report of failure to detach was not confirmed during functional testing.The embolic coil detached successfully under laboratory conditions.The device was returned with no signs of the detachment process being initiated since the distal outer sheath had not been softened and the embolic coil was still attached.The control cable and dcb used during the reported event were not returned.Without the return of these devices, the cause of the reported event cannot be determined.The device does not present any obvious indication of manufacturing defect or anomaly that could have contributed to the event as reported.Failure to detach is a known potential product failure associated with the use of the device.The instructions for use (ifu) contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that procedural and handling factors may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report that the product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.Additional information will be submitted within 30 days of receipt.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
DELTAPAQ CERE 1.5MMX2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CA CH-24 00
SZ  CH-2400
MDR Report Key8470349
Report Number3008114965-2019-00976
Device Sequence Number19313136
Product Code HCG
UDI-Device Identifier00878528007012
UDI-Public00878528007012
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDF10015230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer05/06/2019
06/06/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date05/13/2019
06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER DCB